Alert archive / Ohio / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 35, NWS Cleveland, OH

March 31, 2026Hancock County, Lucas County, Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Mar 31, 2026, 3:25 PM EDT for Hancock County, Lucas County, Wood County, Ohio. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2026, 3:25 PM EDT (19:25 UTC)
Expired
Mar 31, 2026, 4:15 PM EDT
In force
50 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hancock County, OH, Lucas County, OH, Wood County, OH

The radar

The Detroit radar (KDTX), 149 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 3:38 PM EDTTSTM WND DMG4 Sw Waterville, OHSemi truck flipped over on US-24 near Hertzfeld Rd. Time estimated via radar.
Mar 31, 3:39 PM EDTTSTM WND DMG3 Se Perrysburg, OHTree and powerlines down on Roachton Rd. Time estimated via radar.
Mar 31, 3:47 PM EDTTSTM WND GST 591 Ne Bowling Green, OHK1G0 reports 51 knot wind gust.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 2:59 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2026-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2026-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

388 
WUUS51 KCLE 311925
SVRCLE
OHC063-095-173-312030-
/O.NEW.KCLE.SV.W.0035.260331T1925Z-260331T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
325 PM EDT Tue Mar 31 2026

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Wood County in northwestern Ohio...
  Northern Hancock County in northwestern Ohio...
  Southwestern Lucas County in northwestern Ohio...

* Until 430 PM EDT.

* At 325 PM EDT, severe thunderstorms were located along a line
  extending from Liberty Center to near Napoleon to near Holgate,
  moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Bowling Green, Fostoria, Perrysburg, Rossford, Waterville,
  Whitehouse, North Baltimore, McComb, Weston, Arcadia, Van Buren,
  Maumee, Walbridge, Pemberville, Millbury, Haskins, Luckey, Bradner,
  Grand Rapids, and Wayne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4155 8388 4157 8342 4110 8342 4109 8388
TIME...MOT...LOC 1925Z 252DEG 42KT 4146 8402 4132 8407 4118 8416 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaszka
1 follow-up statement
445 
WWUS51 KCLE 312015
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
415 PM EDT Tue Mar 31 2026

OHC063-095-173-312024-
/O.CAN.KCLE.SV.W.0035.000000T0000Z-260331T2030Z/
Wood OH-Hancock OH-Lucas OH-
415 PM EDT Tue Mar 31 2026

...THE SEVERE THUNDERSTORM WARNING FOR WOOD...NORTHERN HANCOCK AND
SOUTHWESTERN LUCAS COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.  However, gusty winds and
heavy rain are still possible with additional thunderstorms.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northwestern Ohio.

LAT...LON 4155 8388 4157 8342 4110 8342 4109 8388
TIME...MOT...LOC 2013Z 252DEG 42KT 4163 8331 4149 8336 4135 8345 

$$

Jaszka

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 1:05 PM EDT, 2 hours 20 minutes earlier. Its key messages:

  • 1) Rounds of showers and thunderstorms are expected this afternoon and tonight as a cold front progresses through the region. Some thunderstorms this afternoon and evening may be severe. 2) A general 0.75 to 1.50" of rain is expected through Wednesday with locally higher amounts with any training thunderstorms. This rain may cause some flooding, mainly in typically more prone locations. 3) The next system lifts through the Great Lakes Thursday and Friday, bringing another push of warmer temperatures and periodic shower/thunder potential. Overall, this looks like a lower-impact system locally. 4) The weather pattern remains active this weekend as another low pressure lifts through the Great Lakes, dragging a stronger cold front through the local area. Warmer conditions with shower and storm chances will continue ahead of the cold front.
Area forecast discussion, Mar 31, 1:05 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
105 PM EDT Tue Mar 31 2026

.WHAT HAS CHANGED...
Adjustments were made to temperatures, winds/gusts, rain chances and
amounts over the next several days based on the latest guidance.
There have been no wholesale changes to the general messaging.

&&

.KEY MESSAGES...
1) Rounds of showers and thunderstorms are expected this afternoon
and tonight as a cold front progresses through the region. Some
thunderstorms this afternoon and evening may be severe.

2) A general 0.75 to 1.50" of rain is expected through Wednesday with
locally higher amounts with any training thunderstorms. This rain
may cause some flooding, mainly in typically more prone locations.

3) The next system lifts through the Great Lakes Thursday and
Friday, bringing another push of warmer temperatures and periodic
shower/thunder potential. Overall, this looks like a lower-impact
system locally.

4) The weather pattern remains active this weekend as another low
pressure lifts through the Great Lakes, dragging a stronger cold
front through the local area. Warmer conditions with shower and storm
chances will continue ahead of the cold front.

&&

.DISCUSSION...
KEY MESSAGE #1:
A combination of a low-amplitude shortwave and decaying convection
may bring scattered showers/thunder across Lake Erie and portions of
adjacent northern Ohio/northwestern Pennsylvania early this morning.
Confidence is not extremely high given upstream radar/satellite
trends overnight. After this, there should be at least a few if not
several hours of completely dry, warm, and breezy/windy weather
across the area ahead of the next round of convective potential tied
to an approaching cold front. Highs will surge well into the mid-
upper 70s today, with a few sites possibly reaching 80. Wind gusts of
30-40 MPH (strongest west of I-71) remain likely this afternoon,
with a few gusts over 40 MPH possible in Northwest OH.

The main convective potential will be later this afternoon and
evening. A number of models on Monday suggested that convection may
develop in Northeast OH/Northwest PA in the early-mid afternoon
today, potentially sparked by an outflow boundary from ongoing
upstream convection. Overnight guidance has generally backed off on
this scenario, though some models (especially the RRFS) still do
have convection well-ahead of the front this afternoon. A flat
shortwave and right-entrance quadrant of an upper-level jet streak
will spread greater large scale lift in from the west late this
afternoon into this evening as the front also approaches. This will
yield greater convective potential spreading in from the west-
northwest late this afternoon and this evening. The front pushes
through tonight into early Wednesday, though it will be a rather
shallow front. Isentropic lift over the shallow/sloped frontal
surface should continue some rain and even thunder chances overnight
tonight into Wednesday on the cold side of the front, particularly
late tonight and Wednesday morning as another modest shortwave moves
through and enhances the large scale lift for several hours.

Environmentally, fairly strong surface heating beneath an elevated
mixed layer (EML) plume will likely yield very steep (8-9C/km) 0-3km
lapse rates with moderately steep (6.5-7.5C/km) 500-700mb lapse
rates aloft. However, rather modest moisture profiles will likely
limit the amount of instability to 500-1000 J/KG of MLCAPE, with
locally up to 1500 J/KG of sufficient low-level moisture pooling can
occur ahead of the front. Deep-layer shear will increase to a
respectable 40-50kt this afternoon and evening, including 30-40kt of
0-3km shear and effective storm relative helicity values in the
150-250 m2/s2 range. Given initially modest forcing and deep-layer
shear vectors that cross the incoming front at a 45-60 degree angle,
initial activity will likely be cellular/discrete. Gradually
increasing forcing with time, along with well-mixed low-levels
supporting sub-cloud evaporation and cold pool development, should
allow for gradual upscale growth into small lines/clusters this
evening. Initial cellular convection will likely include rotating
updrafts and some supercells, capable of large hail and isolated
damaging winds. As upscale growth occurs, the hail potential will
decrease as wind potential increases. While the amount of shear can
support both supercellular and QLCS tornadoes, high LCL heights and
veered surface flow should keep the tornado risk fairly limited.

The SPC now has our entire forecast area in a Slight Risk (level
2/5) for severe weather, with damaging winds and large hail leading
the way with tornadoes a lower (but non-zero) threat. The most
likely window for severe is between 4 PM and 10 PM coming in from
the west, though we will need to monitor for more limited activity a
bit earlier across Northeast OH/Northwest PA that may bring an
isolated severe risk. Nocturnal cooling and convection gradually
working over the atmosphere should lead to decreasing severe
potential after 10 PM, though shear remains strong overnight so any
convection that can remain surface based could pose a lingering
isolated threat through about midnight. The main uncertainties evolve
around any afternoon convection potentially working over parts of
the area and limiting the later (and likely main) convective
potential. Models also offer typical uncertainty over where
convection will fire closer to the cold front and then subsequently
track through our area. The overall setup certainly supports severe
potential later this afternoon into tonight, though with some typical
caveats/uncertainty, likely meaning that parts of the area will
largely skirt around trouble (as is common in most severe setups).

KEY MESSAGE #2:

Thus far, we've lucked out with heavier rain overnight ending up
north of our area and saving us initial some rain/QPF. However, the
combination of a slowly sagging front, deep-layer flow trending more
parallel to the boundary Tuesday night into Wednesday, skinny
instability profiles (especially Tuesday night and beyond), and
precipitable water values climbing to around 1.25" (which is safely
above the 90th percentile of climatology for this time of year) do
suggest that rain amounts may add up across parts of the area with
future rounds of convection later today into Wednesday. Most of the
area will likely see 0.75-1.50" of rain through Wednesday, which on
its own would cause river rises and perhaps push a couple of prone
points towards minor flood. However, localized corridors of 2-3" of
rain are possible if any training occurs, which could lead to
isolated flash flooding and perhaps some river flooding if enough of
a basin sees those kinds of totals. Confidence in widespread flooding
impacts remains too low for a Flood Watch at this time, though will
need to keep the potential for at least some limited impacts in mind
and monitor rainfall trends.

KEY MESSAGE #3:

The next trough ejects out into the Plains Wednesday night, with this
trough taking on a negative tilt and lifting into the Upper Midwest
on Thursday. This will drive another (fairly weak) area of low
pressure through the upper Great Lakes Thursday night and Friday.
Tonight's cold front will briefly settle across southern Ohio on
Wednesday, before lifting back north as a warm front ahead of the
next low Wednesday night/early Thursday. Occasional shower (and
perhaps some thunder) potential continues along and north of the
front Wednesday and Wednesday night, with drier weather spreading in
from the south late Wednesday night into Thursday as the front lifts
through. It is now looking less likely that the front actually moves
back through on Friday as a cold front, as the next low pressure
approaches quickly Friday into Saturday. However, periodic shower and
thunder chances along and ahead of the cold front will lead to
occasional rain potential across the area Thursday and Friday. It
will trend quite warm on Thursday, with much of the area likely to
see highs top out between the mid 70s and lower 80s. Friday also
looks more likely to again be in the 70s across the area, given the
front trending towards not even moving back through as a cold front.

Overall, the Thursday and Friday timeframe doesn't look extremely
concerning from a severe weather or heavy rain perspective. However,
it will remain unsettled overall with occasional rain potential.

KEY MESSAGE #4:

Unsettled weather continues this weekend as a more formidable upper
trough and associated surface low swing out of the Plains and into
the Great Lakes. Locally, it looks like this evolution will drag a
fairly strong cold front through between late Saturday and early
Sunday. It will remain very warm with shower and storm chances ahead
of the cold front. This will be a more dynamic system, so severe
weather and heavy rain potential with any cold frontal convection
will need to be evaluated over the coming days. With that said, an
overnight frontal passage could help limit that potential to an
extent. Either way, much chillier and generally drier weather likely
returns for Sunday and Monday behind the front.

&&

.AVIATION /12Z Tuesday THROUGH Saturday/...
Mainly VFR across the TAF sites early this afternoon, though
anticipate deterioration to MVFR and IFR vsbys from showers and
thunderstorms later this afternoon and evening. A few
thunderstorms could pose a strong to severe wind threat,
especially later this afternoon.

A few areas to watch for thunderstorms this afternoon. The first
area will be over the next couple of hours, generally east of
the I-77 corridor as showers and thunderstorms develop along a
residual nocturnal outflow boundary. This area of storms will
primarily impact ERI. The second area will be a cluster of
thunderstorms currently across Indiana this afternoon which is
expected to reach the I-75 corridor by around 4 PM. This cluster
of thunderstorms is expected to become better organized over the
next several hours as it continues east, posing a strong to
perhaps severe wind threat to all TAF sites (briefly 40 to 45
knots, perhaps isolated up to 50). The third area of concern
will be along an approaching cold front later this evening,
with widespread shower and thunderstorm development likely. The
threat for strong to severe winds is lower with this area,
though non- zero.

Winds are generally out of the southwest early this afternoon,
15 to 20 knots with periodic gusts of 30 to 35 knots. Winds will
abruptly shift towards the northwest, then north behind a cold
front later this evening and overnight, 10 to 15 knots.

Outlook...Non-VFR likely in showers and low ceilings Wednesday
afternoon. Additional periods of non-VFR conditions possible in
showers and thunderstorms Thursday through Saturday, though
appears most likely on Saturday.

&&

.MARINE...
A warm front lies north of the lake this morning and while the
warm sector is doing well with winds on land. Winds on the lake
are a touch muted with the dome of colder air thanks to chilly
lake temperatures. Therefore, will continue to ride a 15 to 20
kt wind forecast through this evening and omit a Small Craft
Advisory at this time. A cold front will sweep across the lake
tonight and winds will shift to the northwest and diminish. This
front will lift back north as a warm front on Wednesday night,
allowing for enhanced easterly ahead of the front and then
southerly flow on Thursday. A low pressure system will pass to
the northwest on Thursday, enhancing the southerly flow a touch.
This low will pass a cold front across the lake on Friday,
shifting winds to the southwest. This front will quickly lift
back north with another low pressure system moving through the
region for the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

DISCUSSION...Sullivan
AVIATION...Kahn
MARINE...Sefcovic
Hazardous weather outlook, Mar 31, 3:03 PM EDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
303 PM EDT Tue Mar 31 2026

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011915-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
303 PM EDT Tue Mar 31 2026

...SEVERE THUNDERSTORM WATCH 80 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Locally heavy rainfall and isolated flash flooding are also
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Area creeks and rivers will continue rising into Wednesday as rain
continues. Some prone rivers may approach or reach minor flood
stage.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS.

LEZ142>149-162>169-011915-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
303 PM EDT Tue Mar 31 2026

...SEVERE THUNDERSTORM WATCH 80 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-011915-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-
303 PM EDT Tue Mar 31 2026

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Thunderstorms along and ahead of a cold front this afternoon and
evening may produce strong winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:46 PM EDTSevere Thunderstorm Warning Considerable damage threatCLELucas, Ottawa, Sandusky, Wood59 min
Mar 31, 3:49 PM EDTSpecial Marine WarningCLE55 min
Mar 31, 3:54 PM EDTSpecial Marine WarningCLE96 min
Mar 31, 3:59 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEErie, Hancock, Huron, Ottawa, Sandusky, Seneca and 1 more46 min
Mar 31, 4:37 PM EDTSpecial Marine WarningCLE83 min
Mar 31, 4:40 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEAshland, Crawford, Cuyahoga, Erie, Huron, Lorain and 4 more50 min
Mar 31, 5:25 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEAshland, Cuyahoga, Geauga, Lake, Lorain, Medina and 4 more50 min
Mar 31, 5:31 PM EDTTornado WarningCLECuyahoga, Geauga, Lake29 min
Mar 31, 5:57 PM EDTSpecial Marine WarningCLE63 min
Mar 31, 5:58 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEAshtabula, Cuyahoga, Geauga, Lake, Portage, Summit and 1 more48 min
Mar 31, 6:14 PM EDTSpecial Weather StatementCLEPortage46 min
Mar 31, 7:15 PM EDTSevere Thunderstorm WarningCLECuyahoga, Erie, Geauga, Lake, Lorain, Medina and 1 more45 min
Mar 31, 7:15 PM EDTSevere Thunderstorm WarningCLEMahoning22 min
Mar 31, 7:48 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEHancock, Sandusky, Seneca, Wood42 min
Mar 31, 7:55 PM EDTFlash Flood WarningCLECuyahoga, Geauga, Lake5 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.